Are your cosmetics causing skin irritation?
You invest in a kind of vitamin C, a jar of BHA or an expensive retinol bottle. You expect their magic will help you regain flawless skin. But after a short time, your skin is a new "flower garden" of acne. In addition to spending countless money, you have to deal with the effects of skin irritation.
However, beauty bloggers will advise you to use this product for a while. They claim that the phenomenon is just "purging". This is a good reaction of the skin when we are pushing away the excess substance, the bacteria out of the skin. After the "blooming" process, your skin will yield admirable results. So, does this new product really purify or just irritate your skin?
The truth about purging
This seems to be like an unbelievable rumor on the internet. But dermatologists think that purging is actually possible.
Products containing lactic acid, salicylic acid and retinol may be the culprits behind purging, because they are born with the ability to speed up the keratinization of cells. Microcomedones are known to be precursors to acne under the skin that are not visible to our eyes. According to doctor Arielle Nagler, Dermatologist at NYU Langone Medical Center, some skin care products will speed up the process of keratinization. From then on, these microcomedones will soon be revealed.
Is purging causing skin irritation?
The mechanism of action of purging will cause initial reactions that are not good for the skin. However, that does not mean that all types of irritation are due to the purification process. According to Debra Jaliman, a dermatologist in New York City, if you use a new product and have acne, you should look at the components of the product before considering whether to stop or not.
Some ingredients such as shea butter, silicon and oil can clog the pores. If the product you use contains these ingredients, your skin may be irritated by the product.
How to distinguish skin irritation from purification?
So, when should you accept the fact that this new cream or serum is actually causing irritation?
If you are using products containing lactic acid, salicylic acid, glycolic acid or retinol, doctor Nagler recommends waiting from 6 to 8 weeks. After that, if your acne condition is not improved, maybe it is the time to throw them away.
In case the product does not contain the above substances, you should stop using it soon. According to doctor Jaliman, the itching, redness or simple rash may be because your skin is allergic to the formulation.
By: Lily Haney